Questions for those on Methotrexate injection

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 6/19/2008 4:00 AM (GMT -7)   
I just started this yesterday right after my colonoscopy.  The nurse showed me how to give
it to myself and then I got to actually do the first one myself.  I injected it into my right thigh.
Well this morning the injection site is sore (which I expected) but my whole right leg seems to
be pretty sore too.   Is this normal for anyone???    And where do you find it easier to give your
injection?  I'm wondering if next week I should try a different body part???
Oh and do you ever have any of the side effects?? 
Living with Crohn's Disease since Jan./2000 but had a few years prior
I'm a true Crohnie with IBS too
 
Meds I have tried:  Just about everything 
Meds currently on:  Prednisone 30mg tapering
                           Methotrexate injection 12wks
                           Folic Acid
                           Wellbutrin
No Surgeries
 


nhmas
Regular Member


Date Joined Feb 2005
Total Posts : 44
   Posted 6/19/2008 4:44 AM (GMT -7)   
I have been on Methotrexate injections for about 2 months.  Sometimes I get sore at the injection site right after the injection, but by the next day it is not sore.  I inject myself in my stomach area.  I've never tried any other body part.
 
For the first few weeks I was really tired for the first couple days after the injection. Other than that, I have an issue with dry eyes, which I had before, but mtx injections made it worse.
 
Mary
Diagnosed with UC in 1992 (Left Sided - first few flares, Pancolitis 3rd flare). 
10 year remission
Flaring on and off since Jan 2005, currently suspected to have Crohn's
Current medications: Weekly MTX injections, monthly B12 injections, Calcium, Folic Acid, Xifaxan
Past Medications:  All 5ASA oral medications except Dipentum (no effect), Immuran (toxic reaction), Prednisone, Flagyl, Cipro, Bactrim (sulfa drug allergy), Augmentin, Rowasa, Cortifoam, Cortenema.
 


Ladybugs
Regular Member


Date Joined Jan 2006
Total Posts : 158
   Posted 6/19/2008 5:21 AM (GMT -7)   
I did my first methotrexate injection on Monday. I did it in my upper thigh as well.  The nurse said to choose a place that has a bit of fat.  I don't have much in the way of fat on my stomach, so I'll probably keep doing it in the fatty part of my thigh. 
 
For me, the injection was pretty painless and it wasn't sore afterward.  I used to use the Humira injection pen and I would have bruising and a swollen reds spot for nearly a week after my injection, but I think the syringe is a lot gentler than the pen. 
 
I've read about hair loss as a side effect, I'm keeping my fingers crossed that it doesn't happen.  A couple things I noticed for a few days after my injection.  I was more fatigued than usual and I've also been more emotional than usual.  The emotional thing could just be a coincidence, I'll see if it happens next week when I do the injection again.
 
I hope methotrexate works for both of us!  Take care.

LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 6/19/2008 7:41 AM (GMT -7)   
Ladybugs- I hope you feel better next week. Let me know how it goes. I'm at work and not feeling that great right now. And I have this horrible taste in my mouth...yuck... I think I'm going to see if I can change my injection days to Fridays that way I have the weekends to get the effects out of my system.
I hope we both don't get the hair loss thing too.
Living with Crohn's Disease since Jan./2000 but had a few years prior
I'm a true Crohnie with IBS too
 
Meds I have tried:  Just about everything 
Meds currently on:  Prednisone 30mg tapering
                           Methotrexate injection 12wks
                           Folic Acid
                           Wellbutrin
No Surgeries
 


LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 6/20/2008 12:08 AM (GMT -7)   
Wow, this really hit me today at work. about 10am I was sitting at my desk and started tasting metal in my mouth.
YUCK!! I was able to eat lunch though so that was good. The later in the afternoon I started feeling dizzy and not
so good. I made it all day though. When I got home from work I was so tired that I couldn't stay awake past 8:30pm
and that's early for me to go to bed but I went. I woke about 1am feeling like I was hit by a bus. I've been up
since feeling super sick. I don't think I'm going to make it to work today. I hope each injection is a little better.
:-(
Living with Crohn's Disease since Jan./2000 but had a few years prior
I'm a true Crohnie with IBS too
 
Meds I have tried:  Just about everything 
Meds currently on:  Prednisone 30mg tapering
                           Methotrexate injection 12wks
                           Folic Acid
                           Wellbutrin
No Surgeries
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 7:07 AM (GMT -7)
There are a total of 2,736,310 posts in 301,367 threads.
View Active Threads


Who's Online
This forum has 151462 registered members. Please welcome our newest member, barbarwhit.
230 Guest(s), 6 Registered Member(s) are currently online.  Details
momto2boys, Asha00, chrisp1, reminder, LMusings, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer